Wyoming, 2006Flash Flood in Wyoming, August 14, 2006
August 14, 2006 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 14, 1:26 PM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 14, 1:26 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT MON AUG 14 2006
.SHORT TERM...THROUGH WED. THE REGION WILL BE UNDERNEATH THE
NORTHWESTERN EDGE OF A FLAT UPPER RIDGE TONIGHT THROUGH WED. FLOW
ALOFT WILL BE FROM THE WEST TONIGHT BEFORE BACKING TUE. FLOW WILL
REMAIN SOUTHWESTERLY TUE NIGHT AND WED. REGARDING SENSIBLE
WEATHER...WILL KEEP POPS IN FOR THIS EVENING AS THE CONVECTIVE
ACTIVITY CURRENTLY DEVELOPING OVER THE FORECAST AREA WILL KEEP GOING
FOR AWHILE WITH MOIST SURFACE BASED UPSLOPE FLOW. A FEW OF THE
STORMS THIS EVENING MAY BE MARGINALLY SEVERE WITH THE PRIMARY THREAT
BEING HAIL. CONVECTION SHOULD DIMINISH LATE TONIGHT. LOW LEVEL
UPSLOPE WILL CONTINUE TUE...BUT RISING HEIGHTS INDICATE A WARMER DAY
WITH AFTERNOON TEMPERATURES REACHING THE 90S IN MOST AREAS EAST OF
THE MOUNTAINS. WED WILL BE SIMILARLY WARM BUT WITH LESS MOISTURE IN
THE AIRMASS. BEST CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WED
WILL BE IN AND NEAR THE MOUNTAINS AS OROGRAPHY ASSISTS PARCEL UPLIFT.
.LONG TERM...THE SHORTWAVE TROUGH NOW AT ABOUT 45N AND 150W WILL
CONTINUE TO DIG AS IT MOVES EAST. THE FEATURE WILL END UP OVER THE
PACIFIC NORTHWEST WEDNESDAY NIGHT AND THEN FILLS AT IT HEADS OVER
THE NORTHERN ROCKIES. MODELS ALL TIME THE SHORTWAVE TROUGH
DIFFERENTLY AND THE INITIALLY DEEPER AND MORE PROGRESSIVE GFS IS
PREFERED BY NCEP AND WILL BE USED MAINLY FOR THIS FORECAST. AS THE
FEATURE FILLS AS IT MOVES OVER THE NORTHERN ROCKIES ON FRIDAY...IT
WILL PUSH A COLD FRONT THROUGH THE CWA THURSDAY NIGHT AND EARLY
FRIDAY MORNING. TEMPERATURES WILL BE JUST ABOVE NORMAL VALUES AHEAD
OF THE FRONT ON WEDNESDAY NIGHT AND THURSDAY AND THEN COOL 4 TO 8
DEGREES FOR FRIDAY. HEIGHTS REBUILD OVER THE ROCKIES SATURDAY WITH
THE RIDGE AXIS ALOFT OVER THE HIGH PLAINS BY NEXT MONDAY.
TEMPERATURES WILL REBOUND TO AT OR JUST ABOVE NORMAL VALUES ON THOSE
DAYS. THE MID AND UPPER LEVEL MOISTURE PLUME PER THE GFS AND DGEX
RETURNS OVER MUCH OF THE CWA ON SATURDAY AND THEN PERSISTS THROUGH
MONDAY. WILL INCREASE POPS A BIT FOR THOSE DAYS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
JR/WEILAND
Hazardous weather outlook, Aug 14, 9:44 AM MST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 AM MDT MON AUG 14 2006
NEZ001>003-019>021-054-055-WYZ060-067>070-151200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1044 AM MDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE. THE PRIMARY THREATS WITH THE STORMS WILL BE WIND GUSTS TO
60 MPH IN ADDITION TO PENNY SIZED HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AT LEAST ISOLATED THUNDERSTORMS WILL BE POSSIBLE EVERY DAY EXCEPT
FRIDAY AND SATURDAY...WITH THE BEST CHANCE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.
WYZ059-061>066-151200-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1044 AM MDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH THE
STRONGER STORMS COULD PRODUCE WIND GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AT LEAST ISOLATED THUNDERSTORMS WILL BE POSSIBLE EVERY DAY EXCEPT
FRIDAY AND SATURDAY...WITH THE BEST CHANCE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Goshen
- When
- August 14, 4:45 PM MST to 5:30 PM MST
- Where
- Goshen County, La Grange
- Property damage
- $80,000
- Reported by
- COOP STATION
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Rainfall from 3 to 4 inches fell over the La Grange, WY. area and produced street flooding with some water in basements. A county road bridge was also washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
- Damaging Wind in Texas, August 14, 2006$30,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525968.